Alert archive / Oklahoma / Flash Flood Warnings in 2025
Flash Flood Warning 10, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 24, 2025, 6:58 PM CDT for Woods County, Oklahoma. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2025, 6:58 PM CDT (23:58 UTC)
- Expired
- Apr 25, 2025, 2:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Woods County, OK
The radar
The Vance AFB radar (KVNX), 66 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 12.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 5:32 PM CDT, 1 hour 26 minutes earlier. Its key messages:
- Updated at 526 PM CDT Thu Apr 24 2025
- Strong to severe thunderstorms appear likely later tonight and possibly into Friday morning, with large hail, damaging wind gusts and locally heavy rainfall possible.
- Daily chances for storms (some severe) and heavy rain continue through middle of next week
Area forecast discussion, Apr 24, 5:32 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Norman OK 532 PM CDT Thu Apr 24 2025 ...New AVIATION... .KEY MESSAGES... Updated at 526 PM CDT Thu Apr 24 2025 - Strong to severe thunderstorms appear likely later tonight and possibly into Friday morning, with large hail, damaging wind gusts and locally heavy rainfall possible. - Daily chances for storms (some severe) and heavy rain continue through middle of next week && .NEAR TERM... (Rest of today and tonight) Issued at 220 PM CDT Thu Apr 24 2025 Clouds continue to clear across most of the area associated with morning MCS now tracking into central/eastern TX, although a few showers and storms have lingered in its wake. Questions remain regarding quality of moisture and degree of instability that will be available for storms this evening and overnight, but it does appear we will have another round of storms this evening and overnight across parts of the area. The main focus for convective initiation will be the dryline in the panhandles and along a cold front across southwest Kansas. We expect storms to develop along these boundaries late this afternoon and track slowly eastward/southeastward this evening into our area. Current assumption is that sufficient heating and moisture recovery will occur this afternoon for a corridor of weak-moderate instability to develop across western OK/north TX, allowing for these storms to sustain themselves for a time this evening before likely weakening overnight. 30-40 knots of effective shear will be enough to support multicell and supercell storm modes with an attendant risk for large hail and damaging wind gusts. There also remains a window early-mid evening for a very low tornado risk out west as a modest low-level jet develops, if supercells can remain surface based. Potential exists for storms to grow upscale into one or more clusters overnight which could bring a risk for isolated damaging wind gusts, but confidence decreases with eastward extent regarding the amount of instability that will exist. Ware && .SHORT TERM... (Friday through Saturday night) Issued at 220 PM CDT Thu Apr 24 2025 Convection will likely be ongoing Friday morning and similar to the past couple of days, morning convection will impact the coverage and intensity of storms we see later on Friday. One change from the previous days is that we will see a cold front sink into our area, likely providing an additional focus for storm development locally. Sufficient instability is forecast for another risk for severe storms tomorrow, with heavy rainfall and localized flooding possible as well. The cold front will stall in our area on Saturday, but exactly where this stall occurs is uncertain and likely to be influenced by prior convection. As of now the most likely scenario places the front near or south of I-40 by Saturday afternoon. Storm chances are expected to be most numerous in the vicinity of the front, but showers and storms are possible just about anywhere in our area Saturday into Saturday night. Ware && .LONG TERM... (Sunday through next Wednesday) Issued at 220 PM CDT Thu Apr 24 2025 The trough will reach the Great Basin by Sunday afternoon, and most guidance shows broad southwest flow across the High Plains with a shortwave ridge centered from Texas to the Missouri Valley. This pattern might still be a bit too progressive given model biases, but regardless the story becomes clear. There will be a deep low across the Central/Northern High Plains with a sharp synoptic dryline extending south from the dryline, and enough height falls in the afternoon/evening will impinge on the dryline that at least a few storms should form across the Plains. Storm coverage doesn't look all that high, and in fact storms may remain off to our west entirely on Sunday. But the environment needs to be watched closely for severe weather. The trough will eject into the Central Plains on Monday. Once again, the dryline will extend synoptically southward from a low in the Central Plains, but this time it will likely bisect our area. There is some indication that dryline orientation might be more SSW-to- NNE, which would call into question whether storms would initiate down here. It might be one of those classic "we might not see any storms at all, but if we do they will definitely be severe supercells" kind of days. The departure of the trough on Tuesday will bring another frontal boundary toward our area. Definitely don't want to rule out a sneaky severe risk from this, especially as the STJ kicks up and southwest flow looks to remain in place. Once again, though, this occurs at the end of a multiple-day sequence, and forecast clarity is lacking. Meister && .AVIATION... (00Z TAFS) Issued at 526 PM CDT Thu Apr 24 2025 VFR/MVFR ceilings expected this TAF period. Several rounds of showers/storms will be possible in the fa tonight into Friday but there is some uncertainty as to where and/or timing especially for Friday as what happens tonight will likely affect tomorrow. Not everyone will see storms and/or multiple rounds of storms but storms will be possible. If do get a storm strong variable winds and/or hail could be possible with some of the activity. Winds will shift Friday as a front moves into parts of the area. This is in addition to any wind shifts from outflow boundaries. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 60 77 60 70 / 40 60 70 80 Hobart OK 60 79 58 73 / 40 50 80 90 Wichita Falls TX 62 84 62 78 / 50 40 70 80 Gage OK 55 70 52 69 / 50 40 70 80 Ponca City OK 58 76 56 68 / 50 70 40 60 Durant OK 62 82 65 78 / 40 30 40 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...08 SHORT TERM...08 LONG TERM....08 AVIATION...25
In the hours before
Local storm report, Apr 24, 5:08 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
508 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM Hail 10 N Buffalo 36.98N 99.63W
04/24/2025 M1.25 Inch Harper OK Broadcast Media
Relayed by KOCO tv.
&&
JPLocal storm report, Apr 24, 5:12 PM CDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
512 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM Hail 10 N Buffalo 36.97N 99.63W
04/24/2025 E1.75 Inch Harper OK Broadcast Media
koco tv.
&&
JPSpecial weather statement, Apr 24, 5:41 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Norman OK
541 PM CDT Thu Apr 24 2025
OKZ004-005-010-242315-
Woodward OK-Harper OK-Woods OK-
541 PM CDT Thu Apr 24 2025
...A strong thunderstorm will impact portions of northwestern Woods,
northeastern Harper and northern Woodward Counties through 615 PM
CDT...
At 541 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Selman. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Woods,
northeastern Harper and northern Woodward Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9920 3673 9920 3678 9942 3700 9943
TIME...MOT...LOC 2241Z 269DEG 2KT 3687 9935
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
JTLocal storm report, Apr 24, 6:18 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
618 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM Hail 8 ENE Selman 36.85N 99.36W
04/24/2025 E2.50 Inch Harper OK Broadcast Media
FROM KOCO.
&&
JPLocal storm report, Apr 24, 6:24 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
624 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM Tornado 6 W Camp Houston 36.80N 99.22W
04/24/2025 Woods OK Broadcast Media
&&
JPLocal storm report, Apr 24, 6:50 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
650 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM Tornado 7 WSW Camp Houston 36.79N 99.23W
04/24/2025 Woods OK Broadcast Media
&&
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 12:11 AM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 49 min |
| Apr 24, 12:56 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa, Tillman | 49 min |
| Apr 24, 1:18 AM CDT | Special Weather Statement | OUN | Custer | 27 min |
| Apr 24, 1:44 AM CDT | Special Weather Statement | OUN | Greer, Jackson, Kiowa, Tillman | 46 min |
| Apr 24, 1:46 AM CDT | Special Weather Statement | OUN | Custer, Washita | 29 min |
| Apr 24, 1:57 AM CDT | Special Weather Statement | OUN | Tillman | 33 min |
| Apr 24, 2:27 AM CDT | Special Weather Statement | OUN | Kiowa, Tillman | 33 min |
| Apr 24, 2:29 AM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Apr 24, 2:55 AM CDT | Special Weather Statement | OUN | Comanche, Cotton, Tillman | 35 min |
| Apr 24, 3:15 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Kiowa, Stephens, Tillman | 30 min |
| Apr 24, 3:43 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Stephens | 32 min |
| Apr 24, 3:59 AM CDT | Special Weather Statement | OUN | Cotton | 31 min |
| Apr 24, 4:20 AM CDT | Areal Flood Advisory | OUN | Comanche | 2 hr |
| Apr 24, 4:28 AM CDT | Special Weather Statement | OUN | Cotton | 32 min |
| Apr 24, 4:32 AM CDT | Tornado Warning | OUN | Cotton, Jefferson | 28 min |
| Apr 24, 4:52 AM CDT | Tornado Warning | OUN | Jefferson | 23 min |
| Apr 24, 4:57 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 48 min |
| Apr 24, 5:41 AM CDT | Special Weather Statement | OUN | Carter, Jefferson | 34 min |
| Apr 24, 5:49 AM CDT | Special Weather Statement | OUN | Alfalfa | 26 min |
| Apr 24, 7:38 AM CDT | Special Weather Statement | OUN | Johnston | 37 min |
| Apr 24, 8:23 AM CDT | Special Weather Statement | OUN | Bryan | 37 min |
| Apr 24, 9:08 AM CDT | Special Weather Statement | OUN | Comanche | 37 min |
| Apr 24, 3:49 PM CDT | Special Weather Statement | OUN | Harper | 26 min |
| Apr 24, 3:58 PM CDT | Special Weather Statement | OUN | Harper | 17 min |
| Apr 24, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 42 min |
| Apr 24, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 45 min |
| Apr 24, 4:58 PM CDT | Tornado Warning | OUN | Harper | 32 min |
| Apr 24, 5:25 PM CDT | Tornado Warning | OUN | Harper | 32 min |
| Apr 24, 5:26 PM CDT | Flash Flood Warning | OUN | Harper | 4 hr |
| Apr 24, 5:41 PM CDT | Special Weather Statement | OUN | Harper | 34 min |
| Apr 24, 5:48 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 42 min |
| Apr 24, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 49 min |
| Apr 24, 6:15 PM CDT | Tornado Warning | OUN | Harper, Woods, Woodward | 45 min |
| Apr 24, 6:42 PM CDT | Areal Flood Advisory | OUN | Harper, Woods, Woodward | 4 hr |
| Apr 24, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Apr 24, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Apr 24, 6:57 PM CDT | Tornado Warning | OUN | Woods, Woodward | 33 min |
| Apr 24, 2:57 AM CDT | Special Weather Statement | OUN | Baylor, Wichita, Wilbarger | 33 min |
| Apr 24, 3:29 AM CDT | Special Weather Statement | OUN | Baylor, Wichita | 31 min |
Nearby
Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.